clopen.solutions
OP-00667 Solution claimed

Sharp Bochner–Riesz summability in three dimensions

Submit a result

For $\delta > 0$ and a Schwartz function $f$ on $\mathbb{R}^3$, define $B^\delta f$ through its Fourier transform by $$\widehat{B^\delta f}(\xi) = (1 - |\xi|^2)_+^\delta\, \widehat{f}(\xi), \qquad r_+ = \max\{r, 0\}.$$ Fefferman proved that the multiplier with $\delta = 0$, the indicator of the ball, is unbounded on $L^p(\mathbb{R}^n)$ for $n \ge 2$ and $p \ne 2$. Carleson and Sjölin proved the two-dimensional analogue of the bound below, and in three dimensions Wu proved it whenever $\max\{p, p/(p-1)\} \ge 13/4$.

Problem. For every $1 < p < \infty$ and every $$\delta > \max\left\{ 3\left| \frac1p - \frac12 \right| - \frac12,\ 0 \right\},$$ does there exist $C_{p,\delta} < \infty$ such that $\|B^\delta f\|_{L^p} \le C_{p,\delta} \|f\|_{L^p}$ for all such $f$?

Source: The Bochner–Riesz conjecture, in three dimensions; in this form Wu (2023), Conjecture 1.1 with n = 3. Stated by AIM — Open Applied Problems for 1 < p < ∞.

Imported from github.com/MColbrook/AIM.

Classification

Primary
CA — Classical Analysis and ODEs
Secondary
FA
Keywords
AIM Open Applied Problems, Bochner–Riesz means, Fourier multipliers

References

@article{wu2023,
  author        = {Wu, Shukun},
  title         = {On the {B}ochner--{R}iesz operator in $\mathbb{R}^3$},
  journal       = {J. Anal. Math.},
  volume        = {149},
  number        = {2},
  year          = {2023},
  pages         = {677--718},
  doi           = {10.1007/s11854-022-0263-y},
  eprint        = {2008.13043},
  archivePrefix = {arXiv},
}
@article{guo2025,
  author        = {Guo, Shaoming and Oh, Changkeun and Wang, Hong and Wu, Shukun and Zhang, Ruixiang},
  title         = {The {B}ochner--{R}iesz problem: an old approach revisited},
  journal       = {Peking Math. J.},
  volume        = {8},
  number        = {2},
  year          = {2025},
  pages         = {201--270},
  doi           = {10.1007/s42543-023-00082-4},
  eprint        = {2104.11188},
  archivePrefix = {arXiv},
}
@article{fefferman1971,
  author  = {Fefferman, Charles},
  title   = {The multiplier problem for the ball},
  journal = {Ann. of Math. (2)},
  volume  = {94},
  number  = {2},
  year    = {1971},
  pages   = {330--336},
  doi     = {10.2307/1970864},
}
@article{carleson1972,
  author  = {Carleson, Lennart and Sj{\"o}lin, Per},
  title   = {Oscillatory integrals and multiplier problem for the disc},
  journal = {Studia Math.},
  volume  = {44},
  number  = {3},
  year    = {1972},
  pages   = {287--299},
  doi     = {10.4064/sm-44-3-287-299},
}
@misc{aim-bochner-riesz-three-dimensions,
  author       = {Brunton, Steve and Colbrook, Matthew J. and de Hoop, Maarten V. and Stepaniants, George and Townsend, Alex and Ward, Rachel},
  title        = {{Sharp Bochner–Riesz summability in three dimensions}},
  howpublished = {AIM --- Open Applied Problems, GitHub repository},
  year         = {2026},
  url          = {https://github.com/MColbrook/AIM/blob/1b7c7fd251c1643bb41f0e3cef38704bcef410fd/problems/209-bochner-riesz-three-dimensions.md},
  note         = {Entry 209 at commit 1b7c7fd, 2026-10-13},
}

Resolution claims

OpenAI

We prove the three-dimensional Bochner--Riesz conjecture in its strict-order formulation. The main result is boundedness of the Bochner--Riesz multipliers on $L^3(\RR^3)$ for every positive order. Interpolation and duality then give the full conjectured strict range.

Full resolution · not verified · fidelity not established · posted on GitHub 6 Oct 2026

Status history

WhenChangeByReason
2026-10-16 Needs verification → Solution claimed — Recorded here: math @ 1581d4c, build/paper.tex.

Citing this problem

This identifier is permanent. It will not change if the problem is solved, reclassified or withdrawn.

OP-00667, "Sharp Bochner–Riesz summability in three dimensions", clopen.solutions.